1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Very very stressed and scared

Discussion in 'Ask A Question' started by woollygal, Nov 18, 2019.

  1. woollygal

    woollygal Type 2 · Well-Known Member

    Messages:
    1,381
    Likes Received:
    320
    Trophy Points:
    143
    I’m
    Starting on trulicity tomorrow. My few weeks of med free are over. On the one hand is glad because I feel I can start to feel better again.
    But a huge part of my is terrified. Injection is such a serious thing. So much more than a little tablet.
    I’m scared of the side effects I’m scared of the injection everything.

    I’ve been bordering on tears all day and I’m dreading tomorrow!
     
    • Hug Hug x 7
  2. Diakat

    Diakat Type 1 · Expert
    Retired Moderator

    Messages:
    5,600
    Likes Received:
    4,169
    Trophy Points:
    198
    @woollygal I am sure that once it is over you will feel much better. It is the anticipation that is causing you to feel bad.
    I am sure you have had other jabs, flu, vaccines, blood tests and got through it. You can do this.
     
    • Agree Agree x 2
  3. woollygal

    woollygal Type 2 · Well-Known Member

    Messages:
    1,381
    Likes Received:
    320
    Trophy Points:
    143
    True but someone else has done them. After tomorrow I’m on my own.
    Plus they don’t tend to give such nasty side effects.

    but thank you x
     
    • Hug Hug x 2
  4. SaskiaKC

    SaskiaKC Type 2 · Expert

    Messages:
    6,114
    Likes Received:
    20,333
    Trophy Points:
    198
    Yeah, it seems to me that you're not just dreading the injecting, you're also dreading WHAT you're injecting. I would be too. :) Can you talk to the prescribing doctor some more about this? Or the dispensing pharmacist?

    I was terrified of Metformin, and a year later, of statins. I was also very scared about stabbing my finger to check FBG. Thankfully one of the pharmacy techs at my pharmacy is diabetic (well, "thankfully" is a bad choice of word, I guess) and was great about talking me through it and even offered to demonstrate right there in the store! I finally managed while on the phone with a friend who had been stabbing his fingers for a few years and talked me through it.

    I hope you can talk to your doctor and/or pharmacist or anyone else involved about all your worries. Hug.
     
  5. JAT1

    JAT1 Type 1 · Well-Known Member

    Messages:
    313
    Likes Received:
    227
    Trophy Points:
    103
    The needle is very small and if you pinch about an inch of flesh between the thumb and forefinger of one hand and inject there with the other, you won't even feel it at all !
     
    • Agree Agree x 1
    • Informative Informative x 1
    • Useful Useful x 1
  6. VashtiB

    VashtiB Type 2 · Moderator
    Staff Member

    Messages:
    1,227
    Likes Received:
    711
    Trophy Points:
    173
    Hi- I'm sorry you are feeling upset. I hope you are able to get a decent night's sleep before tomorrow.

    I would feel the same in your shoes- be kind to yourself.

    let us know how you get on- you've already been offered some tips I'm sure there are others.

    Take care- hugs.
     
    • Friendly Friendly x 1
  7. elsalisa

    elsalisa Type 1 · Active Member

    Messages:
    33
    Likes Received:
    23
    Trophy Points:
    28
    You can do it. And even more - you’ll get used to it and won’t see it as anything extraordinary very soon. In my son’s class there is a 4 year old boy with diabetes, I see sometimes how teachers do finger pricks for him and he waits patiently, he doesn’t cry. He has a pump, but still - a lot to accept for a little child. You can do it. It’s a part of life, not the most pleasant definitely, but it’s something you can do. And you will be fine.
     
    • Informative Informative x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook